Psycho-Babble Medication Thread 1096453

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

deplin with b-6 supplementation?

Posted by porkpiehat on December 26, 2017, at 22:41:46

Hi all:

I'm taking Marplan and it's going well, however my lethargy and weakness is increasing as is some cognitive problems and irritability.

Some posters are telling me that Marplan, like Nardil, decreases B6 and therefore prevents metabolism of melatonin (or tryptophan, can't remember) which might be giving me the daytime sedation and blahs.

Also my NP wants me to try deplin to offset some Lamictal side effects and the "flat" feeling that comes from taking antidepressants for years on end. Also reading that it helps with obsessive thinking (definitely a lamictal side effect for me) and sound sensitivity, energy levels etc.

I'm worried that supplementing both might have some adverse reactions. Any thoughts?
Thanks and Happy Holidays!

 

Re: deplin with b-6 supplementation?

Posted by PeterMartin on December 26, 2017, at 23:10:56

In reply to deplin with b-6 supplementation?, posted by porkpiehat on December 26, 2017, at 22:41:46

I personally wouldn't add Deplin since it's supposed to decrease the effectiveness of Lamical (although I know you're aware so perhaps that could actually be helpful / thread from a couple months ago: http://www.dr-bob.org/babble/20161215/msgs/1095205.html)

I'm currently trying Beta Alanine along w/ Marplan & Lamictal for energy and focus. I think it's helping but I also think the Nuvigil I've been on for a number of months is somehow counter productive for me. So while I see improvement after a week of Beta Alanine I still find myself zoning out a lot from what I think is the Nuvigil....

But yea Beta Alanine is something random to look at maybe: https://examine.com/supplements/beta-alanine/

Glad you're still going w/ Marplan.

 

Re: deplin with b-6 supplementation?

Posted by rjlockhart37 on December 27, 2017, at 1:53:48

In reply to deplin with b-6 supplementation?, posted by porkpiehat on December 26, 2017, at 22:41:46

i was put on deplin for a while, it's a brain supplement, it makes lamotragine make less side effects, you could try it, i stopped taking it .... it's a designer b-vitamin .... it does help with neurotransmitter synthesis and levels, i stopped taking it because it thought it was wishy washy effect, but it does help with low neurotransmitter and energy levels

with b-6 would cause more irritability, so watch out

 

Re: deplin with b-6 supplementation? porkpiehat

Posted by MightyKondrian on December 27, 2017, at 12:23:40

In reply to deplin with b-6 supplementation?, posted by porkpiehat on December 26, 2017, at 22:41:46

No, Marplan does not cause a deficiency in B6. Only Nardil, and thats rare! You will know if you have a problem coz u will start to feel tingles and numbness in you hands and fingers (I had it with Nardil). The same sensation you might get from too much B6.
Still it wouldn't hurt but never supplement B vits on there own. Combine a single with a general b complex as to not cause an imbalance.

 

Re: deplin with b-6 supplementation?

Posted by Christ_empowered on December 28, 2017, at 7:18:30

In reply to deplin with b-6 supplementation?, posted by porkpiehat on December 26, 2017, at 22:41:46

hi. i don't take deplin, but i do take fairly massive doses of b-complex plus a heft dose (6 grams) of niacinamide, plus high dose vitamin C. Its old school "Mega Vitamin therapy for the Schizophrenias," which was then renamed "Orthomolecular" by Linus Pauling in the late 60s.

The Orthomolecular people think that b-vitamins work better -together-, not w/ just 1 or 2 of the key players. so...if you go for deplin, I would think that taking a b-50 or b-100, perhaps a couple tabs per day, might be beneficial. personally, i take 2 time-release b-50 tablets in the AM and again in the PM, and that seems to help considerably.

hope this helps.

 

Re: deplin with b-6 supplementation? Christ_empowered

Posted by porkpiehat on March 5, 2018, at 11:33:08

In reply to Re: deplin with b-6 supplementation?, posted by Christ_empowered on December 28, 2017, at 7:18:30

> hi. i don't take deplin, but i do take fairly massive doses of b-complex plus a heft dose (6 grams) of niacinamide, plus high dose vitamin C. Its old school "Mega Vitamin therapy for the Schizophrenias," which was then renamed "Orthomolecular" by Linus Pauling in the late 60s.
>
> The Orthomolecular people think that b-vitamins work better -together-, not w/ just 1 or 2 of the key players. so...if you go for deplin, I would think that taking a b-50 or b-100, perhaps a couple tabs per day, might be beneficial. personally, i take 2 time-release b-50 tablets in the AM and again in the PM, and that seems to help considerably.
>
> hope this helps.


How is this regimen helping you?

 

Re: deplin with b-6 supplementation?

Posted by Lamdage22 on March 11, 2018, at 5:00:10

In reply to Re: deplin with b-6 supplementation? Christ_empowered, posted by porkpiehat on March 5, 2018, at 11:33:08

Thorne research has an awesome Pill "Basic B Complex". I add methylfolate, too.

 

Re: deplin with b-6 supplementation?

Posted by chumbawumba on March 16, 2018, at 6:49:22

In reply to deplin with b-6 supplementation?, posted by porkpiehat on December 26, 2017, at 22:41:46

Deplin made me manic for four days, I was using the 12 mg. ANd for a week I was buying coke,weed, and heroin in parking lots.And then it just stopped working and did nothing.

 

Re: deplin with b-6 supplementation?

Posted by Ruuudy on March 28, 2018, at 23:50:08

In reply to Re: deplin with b-6 supplementation?, posted by rjlockhart37 on December 27, 2017, at 1:53:48

> i was put on deplin for a while, .... it's a designer b-vitamin .... i stopped taking it because it thought it was wishy washy effect, but it does help with low neurotransmitter and energy levels"

I, too, tried out the "designer B-vitamin" Deplin for 10-12 weeks, when I discovered I had the MTHFR mutation. I even kept taking methylfolate after the Deplin trial.

It didn't do diddly-squat.

Here's some further reading material:

"Fancy folate (methylfolate, more expensive) was better than placebo in one fairly small trial, which followed an earlier larger trial in which it was not better than a placebo. Both studies were sponsored by PamLab, makers of the expensive stuff. Such studies should be regarded with suspicion."

http://psycheducation.org/treatment/folate/

Rudy


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.